Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 24, 2010, 4:39 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 4:39 PM CDT (21:39 UTC)
- Expired
- Apr 24, 2010, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:31 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 24, 3:31 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT SAT APR 24 2010 .DISCUSSION... MAIN FORECAST CONCERNS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING SEVERE WEATHER THIS AFTERNOON INTO THE EARLY EVENING. CURRENTLY...A STRONG UPPER LEVEL LOW IS PUSHING INTO WESTERN MISSOURI THIS AFTERNOON. AHEAD OF THIS SYSTEM A STRONG LINE OF STORMS HAS DEVELOP ALONG A LINE FROM PLEASANT HOPE TO GROVESPRING THEN TO THE SOUTHEAST TO ALTON. DAMAGING WINDS HAVE BEEN REPORTED ALONG THIS LINE WITH WINDS IN EXCESS OF 6O MPH. A BREAK IN THE CLOUDS AHEAD OF THIS LINE OF STORMS HAS ALLOWED INSTABILITY TO INCREASE ACROSS SOUTH CENTRAL MISSOURI WITH MLCAPE VALUES IN THE 400 TO 800 J/KG RANGE. FARTHER TO THE NORTHEAST INSTABILITY IS WEAKER AS PREVIOUS STORMS HAVE WORKED THE AREA OVER...HOWEVER SOME INSTABILITY STILL EXISTS. THE LOW LEVEL FLOW IS PERPENDICULAR TO THE LINE AND SHOULD HELP MAINTAIN THE LINE AS IT PUSHES EAST NORTHEAST. SIGNIFICANT WIND SHEAR ALSO REMAINS IN PLACE ACROSS THE EASTERN CWA WHICH WILL SUPPORT STRONG TO SEVERE STORMS AS THIS LINE PUSHES INTO THIS AREA. THE PRIMARY SEVERE HAZARD ASSOCIATED WITH THIS LINE WILL BE STRONG STRAIGHT LINE WINDS. GIVEN THE STRONG WIND SHEAR...ISOLATED TORNADOES WITHIN THIS LINE OF STORMS WILL ALSO REMAIN POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON INTO THE EARLY EVENING HOURS. SMALL HAIL WILL ALSO BE POSSIBLE BUT SHOULD GENERALLY REMAIN BELOW SEVERE THRESHOLDS. EARLY THIS EVENING THIS LINE OF STORMS WILL PUSH EAST AND OUT OF THE AREA AS THE SYSTEM CONTINUES TO PUSH EAST. THIS WILL BRING AN END TO THE SEVERE THREAT. ON THE BACK SIDE OF THE LOW...WRAP AROUND SCATTERED SHOWERS WILL REMAIN POSSIBLE INTO SUNDAY. THE BEST CHANCES FOR THIS RAINFALL WILL BE ACROSS THE NORTHERN AND EASTERN CWA. WIDE SPREAD FLOODING IS NOT EXPECTED...BUT LOCALIZED FLOODING OF FLOOD PRONE AREAS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANOTHER WEAK STORM SYSTEM WILL DIVE SOUTH THROUGH THE REGION EARLY THIS WEEK. THIS DISTURBANCE MAY BRING SCATTERED SHOWERS TO THE AREA...ESPECIALLY ACROSS THE EASTERN CWA MONDAY INTO TUESDAY. INSTABLTIY WILL BE LIMITED SO NO THUNDERSTORMS ARE EXPECTED. AN UPPER LEVEL RIDGE WILL THEN BUILD INTO THE AREA BY MID TO LATE WEEK...RETURNING HIGHS IN THE 80S BY THURSDAY. ANOTHER STRONG STORM SYSTEM IS THEN EXPECTED TO AFFECT THE REGION LATE NEXT WEEK. THIS SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE AREA. DIFFERENCES REMAIN BETWEEN THE MEDIUM RANGE MODELS WITH REGARDS TO THE TIMING OF THIS SYSTEM. WILL HAVE TO MONITOR THIS SYSTEM AND TRY TO GET A BETTER HANDLE ON THE EXACT TRACK AND TIMING WITH FUTURE MODEL RUNS TO BE ABLE TO DETERMINE THE SEVERE POTENTIAL. && .AVIATION... FLIGHT CATEGORIES WILL CONTINUE TO BE HIGHLY VARIABLE FOR THE NEXT FEW HOURS UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS AND ENDS THE RAIN TONIGHT. OVERNIGHT CONDITIONS WILL BE VFR ACROSS THE AREA UNTIL SATURDAY MORNING WHEN A LOWERING CLOUD DECK AND POSSIBLE FOG DEVELOPMENT OCCURS SHORTLY AFTER SUNRISE. CROWE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 24, 4:09 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 409 PM CDT SAT APR 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 409 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH. LIMITED RISK OF HAIL UP TO THE SIZE OF QUARTERS. LIMITED RISK OF TORNADOES. LIMITED RISK OF LIGHTNING. LIMITED RISK OF FLOODING. DISCUSSION... THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL AND CENTRAL MISSOURI AS A STRONG LINE OF STORMS PUSHES ACROSS THIS REGION. DAMAGING WINDS WILL BE THE PRIMARY HAZARD ASSOCIATED WITH THESE STORMS...WITH A LIMITED RISK FOR AN ISOLATED TORNADO. ELEVATED STORMS THAT COULD PRODUCE MARGINAL SEVERE HAIL WILL PUSH INTO SOUTHERN MISSOURI AND SOUTHEAST KANSAS LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD DISSIPATE QUICKLY AFTER SUNSET. IN ADDITION MODERATE TO HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY WHERE HEAVIER SHOWERS AND STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL BRING THE NEXT CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE REGION LATE THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Apr 24, 1:38 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT SAT APR 24 2010 MOZ102>104-241915- STONE MO-BARRY MO-TANEY MO- 138 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES UNTIL 215 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAMPE...OR 10 MILES SOUTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPE FAIR...GALENA...GOLDEN...INDIAN POINT...KIMBERLING CITY...LAMPE...REEDS SPRING...SHELL KNOB...SILVER DOLLAR CITY...WALNUT SHADE AND WEST BRANSON. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK LAKE. PEOPLE IN NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES...INCLUDING TABLE ROCK LAKE...KIMBERLING CITY...INDIAN POINT AND WEST BRANSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Local storm report, Apr 24, 2:47 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG S SHELL KNOB 36.63N 93.63W
04/24/2010 BARRY MO EMERGENCY MNGR
BOAT DOCK ON TABLE ROCK LAKE WAS RIPPED FROM SHORE AND
WENT DOWN THE COVE. REPORTED IN VIOLA ON TABLE ROCK LAKE
AT FOX GRAPE ROAD.
0150 PM TSTM WND DMG 1 N KIMBERLING CITY 36.65N 93.42W
04/24/2010 STONE MO AMATEUR RADIO
TREE DOWN ACROSS HIGHWAY 13.
0150 PM TSTM WND DMG 5 SW BRANSON 36.59N 93.28W
04/24/2010 TANEY MO LAW ENFORCEMENT
SIGNIFICANT BOAT AND DOCK DAMAGE AT THE MARINA IN THE
STATE PART. NUMEROUS TREES UPROOTED. POSSIBLE TORNADO
TOUCHDOWN.
0153 PM TSTM WND DMG BRANSON 36.64N 93.22W
04/24/2010 TANEY MO EMERGENCY MNGR
WOODEN SWINGSET BLOWN ACROSS HWY 76 AT WALMART. AMBULANCE
DRIVERS REPORT POWER POLES SWAYING.
0200 PM TSTM WND DMG KIMBERLING CITY 36.63N 93.42W
04/24/2010 STONE MO EMERGENCY MNGR
REPORTS AREA WIDE IN THE SOUTH AND WEST SIDE OF THE
COUNTY OF BROKEN TREE LIMBS AND DAMAGE TO POWER LINES.
0229 PM TSTM WND GST 2 NW HIGHLANDVILLE 36.95N 93.31W
04/24/2010 M68.00 MPH CHRISTIAN MO TRAINED SPOTTER
&&
CCROWELocal storm report, Apr 24, 2:58 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG AVA 36.95N 92.66W
04/24/2010 DOUGLAS MO TRAINED SPOTTER
TREE DOWN ON HWY 5 AND HWY A SOUTH OF AVA. 30MPH WINDS
ESTIMATED.
0244 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
04/24/2010 M62.00 MPH GREENE MO TRAINED SPOTTER
0252 PM TSTM WND GST OZARK 37.02N 93.21W
04/24/2010 M84.00 MPH CHRISTIAN MO AMATEUR RADIO
WINDS TORE ROOF OF A CARPORT AT NN AND MELTON ROAD.
&&
CCROWELocal storm report, Apr 24, 3:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 1 NNW NORWOOD 37.12N 92.42W
04/24/2010 E0.75 INCH WRIGHT MO TRAINED SPOTTER
0301 PM TSTM WND GST E ROGERSVILLE 37.12N 93.06W
04/24/2010 M60.00 MPH WEBSTER MO TRAINED SPOTTER
1/2 INCH HAIL REPORTED IN ADDITION TO 60MPH WINDS.
&&
CCROWELocal storm report, Apr 24, 3:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WNW BLUE EYE 36.50N 93.40W
04/24/2010 STONE MO PUBLIC
50 X 24 METAL BARN DESTROYED. TREES DOWN IN THE WOODS.
POSSIBLE TORNADO DAMAGE.
&&
CCROWEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 63 min |
| Apr 24, 1:49 PM CDT | Tornado Warning | SGF | Phelps | 46 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 50 min |
| Apr 24, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Polk, Stone and 1 more | 54 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Laclede, Ozark, Pulaski, Shannon and 3 more | 54 min |
| Apr 24, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 2 more | 61 min |
| Apr 24, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Shannon and 2 more | 59 min |
| Apr 24, 4:47 PM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| Apr 24, 5:18 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 24, 5:18 PM CDT | River Flood Warning | SGF | Bourbon | 14 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.